Alert archive / Idaho / Wind Advisories in 2014

Wind Advisory 8, NWS Pocatello, ID

February 20, 2014

NWS Pocatello, ID issued this wind advisory at Feb 20, 2014, 4:04 PM MST. It took effect at Feb 20, 2014, 5:00 PM MST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2014, 4:04 PM MST (23:04 UTC)
In effect from
Feb 20, 2014, 5:00 PM MST
Expired
Feb 20, 2014, 8:00 PM MST
In force
3 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

459 
WWUS75 KPIH 202304
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
404 PM MST THU FEB 20 2014

IDZ020-210300-
/O.NEW.KPIH.WI.Y.0008.140221T0000Z-140221T0300Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
404 PM MST THU FEB 20 2014

...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* TIMING...UNTIL 900 PM MST.

* WINDS...SOUTHWEST AT 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* LOCATIONS INCLUDE...INL COMPLEX...IDAHO FALLS...REXBURG...MUD LAKE.

* IMPACTS...DIFFICULT DRIVING...ESPECIALLY ON NW TO SE ROADS
  ACROSS THE SNAKE RIVER PLAIN. REDUCED VISIBILITY DUE TO BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
381 
WWUS75 KPIH 210308
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
808 PM MST THU FEB 20 2014

IDZ020-210415-
/O.EXP.KPIH.WI.Y.0008.000000T0000Z-140221T0300Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
808 PM MST THU FEB 20 2014

...WIND ADVISORY HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Feb 20, 1:52 PM MST, 2 hours 12 minutes earlier.

Area forecast discussion, Feb 20, 1:52 PM MST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
152 PM MST THU FEB 20 2014

.SHORT TERM...TONIGHT THROUGH SUNDAY. LATEST SATELLITE IMAGERY
SHOWING NW FLOW ALOFT OVER REGION WITH TWO SHORT-WAVES EMBEDDED IN
FLOW. FIRST WAVE ALREADY MAKING LANDFALL IN SW BRITISH COLUMBIA WITH
ATTENDING PRECIPITATION EXPECTED TO INTENSIFY ACROSS THE CNTRL AND
ERN MOUNTAINS THIS AFTERNOON/EVENING. ANTICIPATING 2 TO 4 INCHES
ACROSS THE FAVORED NW FACING ASPECTS AND 1 TO 2 INCHES IN THE
MOUNTAIN VALLEYS OVERNIGHT. LEE-SIDE TROUGH DEEPENING ACROSS
MONTANA...ENCOURAGING NEAR ADVISORY LEVEL WINDS THROUGHOUT THE SNAKE
RIVER PLAIN THIS AFTERNOON. WILL SEE SOME MODERATION OVERNIGHT BUT
BREEZY WINDS WILL CONTINUE INTO FRIDAY. SECOND WAVE...ADVANCING
TOWARD THE BC COAST...WILL SHEAR SE THROUGH THE NRN ROCKIES/WRN
MONTANA FRIDAY/FRIDAY NIGHT WITH ANOTHER WAVE OF SNOWFALL FAVORING
THE NW FACING ASPECTS OF THE CNTRL AND ERN MOUNTAINS PRODUCING 1 TO
4 INCHES IN THE MOUNTAINS AND 1 TO 2 INCHES IN THE MOUNTAIN VALLEYS
ONCE AGAIN. THE SHALLOW RIDGE POSITIONED ACROSS THE ERN PACIFIC WILL
BEGIN TO AMPLIFY FRIDAY/SATURDAY WHILE TRAILING ENERGY/MOISTURE DIGS
SE ALONG THE DIVIDE SATURDAY SUPPORTING ONGOING LIGHT SNOWFALL IN
THAT REGION. BY SUNDAY...A WEAK BACKDOOR TROUGH SETTLES SOUTH ACROSS
WRN CANADA ENHANCING THE POTENTIAL FOR LIGHT SNOWFALL ALONG THE
DIVIDE ONCE AGAIN. HUSTON

.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY. EARLY IN THE PERIOD
MODELS CONTINUE TO SHOW NORTHWEST FLOW OVER THE AREA WITH HIGH
PRESSURE RIDGING CENTERED OVER OREGON AND WASHINGTON. LOOK FOR
MOISTURE TO RIDE UP OVER THE RIDGE BRINGING SNOW SHOWERS ACROSS THE
NORTHERN CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS. MODELS ARE
COMING INTO BETTER AGREEMENT LATE IN THE PERIOD WITH MOISTURE MOVING
INTO THE AREA BREAKING DOWN HIGH PRESSURE LATE WEDNESDAY INTO
THURSDAY. HAVE CONTINUED TO RAISE POPS LATE IN THE PERIOD. EXPECT
TEMPERATURES 5 TO 10 DEGREES ABOVE NORMAL PARTICULARLY EARLY IN THE
PERIOD. FOR NEXT FRIDAY THROUGH NEXT SUNDAY MODELS HAVE COME IN
BETTER AGREEMENT WITH BRINGING A DEEP..MOIST LOW INTO THE REGION.
WYATT
&&

.AVIATION...AN APPROACHING TROUGH IN NORTHWEST FLOW IS BRINGING
WINDY CONDITIONS TODAY PARTICULARLY FOR THE SNAKE RIVER PLAIN. THE
TROUGH WILL MOVE THOUGH TONIGHT ACROSS THE AREA. LOOK FOR MVFR
CONDITIONS EARLY THIS EVENING UNTIL EARLY TOMORROW MORNING FOR ALL
TAF SITES PARTICULARLY FOR KSUN...KIDA AND KPIH. IFR CONDITIONS MAY
BE POSSIBLE FOR KSUN AND KIDA DURING BRIEF PERIODS OF SNOW SHOWERS.
WYATT
&&

.PIH WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Feb 20, 4:28 AM MST, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
428 AM MST THU FEB 20 2014

IDZ017>025-031-032-211130-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
428 AM MST THU FEB 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

EXPECT SNOW SHOWERS OVER THE MOUNTAINS THIS AFTERNOON AND TONIGHT
WITH 1 TO 3 INCHES OF SNOW POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WILL HAVE MAINLY MOUNTAIN SNOW SHOWERS FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Special weather statement, Feb 20, 2:29 PM MST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
229 PM MST THU FEB 20 2014

IDZ017-020-021-032-210330-
MINIDOKA ID-JEFFERSON ID-BINGHAM ID-BUTTE ID-BONNEVILLE ID-BLAINE ID-
229 PM MST THU FEB 20 2014

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL BLAINE COUNTY IN CENTRAL IDAHO
  BUTTE COUNTY IN EAST CENTRAL IDAHO
  EXTREME NORTHEASTERN MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO
  NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
  NORTHWESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
  SOUTHWESTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO

STRONG GUSTY SOUTHWEST WINDS OF 30 MPH GUSTING TO 45 MPH WERE
OBSERVED ACROSS THE IDAHO NATIONAL LABRATORY AND ALONG HIGHWAY 20
AND 22 FROM PICABO THROUGH HOWE. WINDS WILL MODERATE BY 8 PM MST BUT
REMAIN BREEZY THROUGHOUT THE NIGHT. MOTORISTS TRAVELING IN HIGH
PROFILE VEHICLES THROUGH THIS AREA SHOULD BE PREPARED FOR STRONG
GUSTY CROSS WINDS AND REDUCE TRAVELING SPEEDS ACCORDINGLY.

LOCATIONS THAT COULD BE AFFECTED INCLUDE...
   INL...HOWE...CAREY...CRATERS OF THE MOON...ARCO...

LAT...LON 4315 11274 4321 11386 4402 11307 4368 11216

HUSTON

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 2:29 PM MSTSpecial Weather StatementPIHButte6 hr

Nearby

Wind Advisories in Idaho, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.